Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 37, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 24, 2008, 4:43 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2008, 4:43 PM EDT (20:43 UTC)
- Expired
- Apr 24, 2008, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 242043 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 443 PM EDT THU APR 24 2008 ...CRITICAL RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE RED FLAG CONDITIONS FOR COASTAL SECTIONS OF MANATEE...SARASOTA... CHARLOTTE AND LEE COUNTIES... .DRY AIR CONTINUES OVER THE REGION...RESULTING IN LOW RELATIVE HUMIDITIES NEAR THE COAST. FLZ055-060-062-065-250000- /O.NEW.KTBW.FW.W.0037.080424T2043Z-080425T0000Z/ MANATEE-SARASOTA-CHARLOTTE-LEE- 443 PM EDT THU APR 24 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WARM AFTERNOON TEMPERATURES AND LOW DEW POINTS ARE RESULTING IN RELATIVE HUMIDITIES NEAR 30 PERCENT. WINDS IN THESE AREAS ARE BETWEEN 15 AND 20 MPH SUSTAINED...CREATING DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 24, 1:16 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 24, 1:16 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 116 PM EDT THU APR 24 2008 .SHORT TERM (TONIGHT - SATURDAY)...UPPER RIDGING WILL HOLD OVER THE REGION AS THE SURFACE HIGH ALONG THE EASTERN SEA BOARD WEAKENS AND SHIFTS SOUTHEAST INTO THE WESTERN ATLANTIC THROUGH SATURDAY. A FEW LIGHT SHOWERS WILL BE POSSIBLE OVER THE NEAR SHORE WATERS EARLY THIS EVENING IN ASSOCIATION WITH A WEAK SEA BREEZE...OTHERWISE DRY CONDITIONS WITH MAINLY CLEAR SKIES ARE EXPECTED OVERNIGHT. AS THE SURFACE HIGH SLIDES SOUTHEAST AN EAST TO SOUTHEAST WIND FLOW AROUND THE HIGH WILL ALLOW FOR A SLOW MOISTURE RECOVERY THROUGH THE PERIOD WITH PERHAPS A FEW SHOWERS ALONG THE WEST COAST DURING FRIDAY AFTERNOON (POPS 20% AT MOST) ASSOCIATED WITH WEAK SEA BREEZE CONVERGENCE...THEN OVER INTERIOR LOCATIONS ON SATURDAY AS THE WEST COAST SEA BREEZE PUSHES INLAND AND COLLIDES WITH THE EAST COAST BOUNDARY DURING THE AFTERNOON. OUTSIDE OF THESE LOW RAIN CHANCES...DRY WEATHER WITH A SLOW INCREASE IN HUMIDITY LEVELS IS EXPECTED. TEMPERATURES WILL BE NORMAL ON FRIDAY THEN A FEW DEGREES ABOVE ON SATURDAY...EXCEPT SLIGHTLY COOLER ALONG THE COAST BOTH DAYS DUE TO THE SEA BREEZE INFLUENCE. && .LONG TERM (SATURDAY NIGHT-THURSDAY)...SURFACE HIGH PRESSURE WILL BE OFF THE U.S. EAST COAST SUNDAY WHILE UPPER RIDGING WILL BE OVER THE REGION. THESE FEATURES WILL SHIFT EAST AS A STRONG UPPER TROUGH DIGS INTO THE CENTRAL U.S. MONDAY. THIS TROUGH WILL PUSH A COLD FRONT INTO THE REGION SOMETIME FROM MONDAY AFTERNOON THROUGH EARLY TUESDAY...DEPENDING ON THE MODEL YOU CHOOSE FROM...WITH THE ECMWF LAGGING BEHIND THE OTHER ONES. HAVE KEPT IN SLIGHT CHANCE FOR SHOWERS TUESDAY EVENING...AS GFS TENDS TO PUSH THESE FRONTS THROUGH TOO FAST. FORECAST SIMPLIFIES TUESDAY THROUGH THURSDAY WITH A NEAR ZONAL FLOW BEHIND THE TROUGH AND HIGH PRESSURE BUILDING INTO THE SOUTHEAST. TEMPERATURES WILL START OFF NEAR NORMAL SUNDAY AND EARLY MONDAY. THEN READINGS WILL FALL A FEW DEGREES BELOW NORMAL ALONG AND BEHIND THIS FRONT. && .AVIATION...VFR CONDITIONS NEXT 24 HOURS. ONLY EXCEPTION MAY BE A FEW LOW CLOUDS DEVELOPING AROUND DAYBREAK FRIDAY OVER SOUTHWEST FLORIDA TERMINALS. && .MARINE...HIGH PRESSURE SLIDING SLOWLY SOUTHEAST INTO THE WESTERN ATLANTIC WILL KEEP AN EAST TO SOUTHEAST WIND FLOW OVER THE COASTAL WATERS THROUGH SUNDAY...WITH A SEA BREEZE DEVELOPING ALONG THE COAST EACH AFTERNOON. SIMILAR TO THE LAST FEW NIGHTS MAY AGAIN SEE AN EASTERLY SURGE WHICH WILL BRIEFLY INCREASE WINDS AND SEAS IN THE EVENING AND EARLY NIGHTTIME HOURS THE NEXT FEW DAYS. THE SURFACE HIGH WILL SLIDE FURTHER TO THE SOUTHEAST EARLY NEXT WEEK AS A COLD FRONT MOVES THROUGH THE WATERS WITH WINDS BECOMING SOUTH TO SOUTHWEST ON MONDAY AHEAD OF THE FRONT...THEN SHIFTING INTO THE NORTHWEST AND NORTH WITH SPEEDS POSSIBLY APPROACHING EXERCISE CAUTION VALUES MONDAY NIGHT INTO TUESDAY IN THE WAKE OF THE FRONT. && .FIRE WEATHER...TEMPERATURES CLIMBING INTO THE LOWER AND MIDDLE 80S COMBINED WITH DEW POINTS IN THE UPPER 50S WILL SUPPORT HUMIDITY VALUES IN THE UPPER 30 PERCENT RANGE ON FRIDAY...MAINLY OVER INLAND LOCATIONS. ON SATURDAY A SLOW INCREASE IN MOISTURE SHOULD HELP TO KEEP HUMIDITY VALUES ABOVE CRITICAL LEVELS WITH NO RED FLAG CONDITIONS EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TPA 65 85 66 85 / 5 10 5 10 FMY 64 86 64 87 / 5 5 5 10 GIF 64 85 64 85 / 5 5 5 20 SRQ 63 84 63 84 / 5 10 5 10 BKV 58 85 58 86 / 5 5 5 10 SPG 69 84 69 84 / 5 10 5 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JCM LONG TERM/AVIATION...RJS
Hazardous weather outlook, Apr 24, 4:34 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 434 AM EDT THU APR 24 2008 FLZ039-042-043-048>052-055>057-060>062-065-242045- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 434 AM EDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FOG IMPACT... PATCHY FOG IS AGAIN POSSIBLE EARLY THIS MORNING MAINLY OVER THE NATURE COAST REDUCING VISIBILITIES TO GENERALLY AROUND 1 TO 3 MILES. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES WHEN ENCOUNTERING PATCHES OF FOG. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... A COLD FRONT IS EXPECTED TO APPROACH AND MOVE OVER THE AREA MONDAY INTO TUESDAY WITH CHANCES FOR SHOWERS AND THUNDERSTORMS AHEAD AND ALONG THE FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RD
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.